Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 13, 2021, 3:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2021, 3:00 AM EDT (07:00 UTC)
- Expired
- May 13, 2021, 10:14 PM EDT
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
597 WHUS72 KMHX 130700 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EDT Thu May 13 2021 AMZ152-132115- /O.NEW.KMHX.SC.Y.0058.210513T0700Z-210514T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 300 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Through early Friday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-132115- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210514T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 300 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-132115- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210514T0900Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 300 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Through early Friday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
925 WHUS72 KMHX 131325 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 925 AM EDT Thu May 13 2021 AMZ158-140130- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 925 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-140130- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T0900Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 925 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-140130- /O.CON.KMHX.SC.Y.0058.000000T0000Z-210514T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 925 AM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
102 WHUS72 KMHX 131937 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 337 PM EDT Thu May 13 2021 AMZ158-141400- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 337 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-140900- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T0900Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 337 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-140900- /O.CON.KMHX.SC.Y.0058.000000T0000Z-210514T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 337 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
516 WHUS72 KMHX 140214 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1014 PM EDT Thu May 13 2021 AMZ152-140315- /O.CAN.KMHX.SC.Y.0058.000000T0000Z-210514T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 1014 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas no longer meet advisory criteria. $$ AMZ158-141415- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T1600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 1014 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-140900- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T0900Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 1014 PM EDT Thu May 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:06 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 12, 10:06 PM EDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1006 PM EDT Wed May 12 2021
.SYNOPSIS...
Low pressure with unsettled weather will impact the area tonight.
High pressure builds in Thursday and dominates through the
weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 10 PM Wed...Precip shield over the CWA has diminished,
with only a few sct light showers around. Satellite showing an
area of lingering clouds draped across ENC moving slowly SSE
offshore.
Prev disc...Latest analysis shows strong 1032mb high pressure
centered over the Upper Mid- West as low pressure moves along
the stalled front to the south. This has resulted in a CAD event
across the Carolinas more typical of winter. Rain rapidly ends
from NW to SE this evening as area of lift associated with
departing low comes to an end. Skies will follow gradually
clearing inland as drier air works in courtesy of building high
pres. The cooler, drier airmass will produce chilly overnight
lows in the 40-45 degree range inland to 45-50 on the coast.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH 6 AM THURSDAY/...
As of 230 PM Wed...Strong high pressure will remain anchored
over the upper Mid-West and OH Valley, as weak waves of low
pressure move along the stalled front well to the south. Wedge
will weaken across the Carolinas Thu and but trended on the
cooler side of guidance with highs in the mid to upper 60s.
Clouds likely to scatter out across the northern forecast area,
but will linger across the southern tier and coast. A few
showers will be possible across the southern tier, near area of
better moisture, but most areas will remain dry.
&&
.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
As of 315 AM Wednesday...Strong parent high pressure to the
north will move from the Ohio Valley to near the East Coast for
late week as it weakens. Meanwhile, a series of weak waves of
low pressure will move well south of the area. Some light QPF
will remain possible, especially over the southern tier of the
CWA into Friday and will have small PoPs continuing. Any QPF
through this time frame will be very light. Temperatures
through Friday remain below normal with highs in the lower 70s
and lows in the mid to upper 40s for most areas.
Rising mid-level heights and high pressure at the surface will
lead to a dry weekend which continues into Monday. High
temperatures warm from the mid/upper 70s over the weekend into
the lower 80s by Monday. As the high weakens Tuesday into
Wednesday of next week, some deeper moisture advects in from the
west leading to a small chance of showers each day.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 740 PM Wed...Latest obs show most sites at VFR currently,
with ceilings expected to continue lifting over the evening and
into the overnight hours. A few moments of MVFR possible still with
a TEMPO IFR group specifically at EWN being the eastern-most
site. Shra and clouds slowly moving eastward with all sites
getting to VFR this evening. Some patchy fog is possible with
saturated ground and cool temps, but hi res guidance has held
off on anything widespread at this point. Winds shift from the
N to more NNE overnight with a few gusts to 15 kt during the day
Thu.
LONG TERM /Thursday night through Monday/...
As of 320 AM Wednesday...Low pressure well to the south may
produce widely scattered showers, mainly near the coast through
Friday, with primarily VFR conditions expected at the TAF
sites. High pressure surface and aloft should lead to dry
weather and VFR conditions through the weekend.
&&
.MARINE...
SHORT TERM /through Thursday/...
As of 1000 PM Wed...SCA for Pamlico Sound and waters north of
Oregon Inlet allowed to expire with winds subsiding below
criteria.
Prev disc...Latest obs show N/NE winds 15-25 kt gusting to
25-35 kt (highest across the outer central and southern waters)
with seas 5-9 ft. Strong winds will persist across the waters
through the first part of tonight as strong high pressure wedges
over the Carolinas behind a stalled frontal boundary. NNE winds
20-30 kt with occasional gusts to Gale Force (35-40 kt) over
the ctrl/srn waters through early this evening. Seas will peak
at 5-9 ft this afternoon, gradually subsiding overnight.
Gradient will remain tightened Thu with strong high pressure to
the NW and stalled front and low pressure off the SE coast. N/NE
winds 15-25 kt will continue, strongest south of Hatteras, with
seas 3-5 ft north and 4-6 ft south. SCA will continue south of
Hatteras Thu.
LONG TERM /Thursday night through Monday/...
As of 325 AM Wednesday...Gusty NE winds and rough seas are
expected on the coastal waters, especially south of Cape
Hatteras Thursday and Thursday night with gusts up to 25 knots
and seas up to 6 feet at times. Winds/seas should subside for
Friday into the weekend as broad ridging both at the surface and
aloft will lead to NE winds 10-15 knots and seas 3-5 feet
Friday and Friday night, dropping off to 2-4 feet for the
weekend. Winds will swing to more SE late Sunday as high
pressure weakens and moves offshore.
&&
.CLIMATE...
Record Low Maximum (High) temperatures for Wednesday 5/12
LOCATION TEMP/YEAR
New Bern 65/2020 (KEWN ASOS)
Cape Hatteras 57/1992 (KHSE ASOS)
Greenville 64/2008 (COOP - Not KPGV AWOS)
Morehead City 65/1963 (COOP - Not KMRH ASOS)
Kinston 61/1998 (COOP - Not KISO AWOS)
Jacksonville 67/2020 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Thursday evening for NCZ196-
204-205.
MARINE...Small Craft Advisory until 2 AM EDT Friday for AMZ154-156.
Small Craft Advisory until 2 AM EDT Thursday for AMZ152.
Small Craft Advisory until 8 AM EDT Friday for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/ML
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CTC/CQD/ML
MARINE...CTC/CQD
CLIMATE...MHXHazardous weather outlook, May 12, 8:14 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 814 PM EDT Wed May 12 2021 NCZ029-044>047-079>081-090>092-094-193>195-198-199-140015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 814 PM EDT Wed May 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-205-140015- East Carteret-Ocracoke Island-Hatteras Island- 814 PM EDT Wed May 12 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-140015- Northern Outer Banks- 814 PM EDT Wed May 12 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:11 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.